Alert archive / Texas / Coastal Flood Statements in 2007
Coastal Flood Statement 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this coastal flood statement at Sep 26, 2007, 9:19 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 9:19 AM CDT (14:19 UTC)
- Expired
- Sep 26, 2007, 3:43 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KLCH 261419 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 919 AM CDT WED SEP 26 2007 ...ABNORMALLY HIGH TIDES EXPECTED FOR THE NEXT FEW DAYS... .THE RATHER CLOSE PROXIMITY OF A DOME OF HIGH PRESSURE ACROSS MISSISSIPPI TO TROPICAL DEPRESSION THIRTEEN OVER THE BAY OF CAMPECHE WILL GENERATE AND MAINTAIN MODERATE EASTERLY WINDS ACROSS THE COASTAL WATERS. THIS PERSISTENT EASTERLY STRESS ON THE SEA SURFACE WILL TRANSPORT WATER TO THE COAST...RESULTING IN A MINOR TIDAL PILE-UP. ASTRONOMICAL FORCING WILL CONTRIBUTE TO THE HIGHER-THAN-NORMAL TIDES. THE FULL HARVEST MOON AND ATTENDANT SPRINGS WILL OCCUR TODAY. ALSO...THE HARVEST MOON WILL BE CLOSE TO PERIGEE (THE MOON WILL BE CLOSEST TO THE EARTH THIS FRIDAY). LAZ041-051>054-TXZ215-216-270000- /O.NEW.KLCH.CF.S.0004.070926T1419Z-070927T0000Z/ CALCASIEU-CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE- 919 AM CDT WED SEP 26 2007 ...MINOR COASTAL FLOODING POSSIBLE OVER THE NEXT FEW DAYS... THE COMBINATION OF ASTRONOMICAL FORCING AND PERSISTENT EASTERLY WINDS ACROSS THE COASTAL WATERS WILL RESULT IN HIGHER-THAN-NORMAL TIDES ALONG THE COAST. CURRENTLY...THE TIDES ARE RUNNING FROM 1 TO 1.5 FEET ABOVE THE PREDICTED TIDES. THE HARVEST-MOON HIGH TIDE WILL OCCUR THIS AFTERNOON...AROUND 3 PM. THE ACTUAL TIDES AT CAMERON MAY REACH 4 FEET. THE ACTUAL TIDES AT SABINE PASS AND VERMILION BAY MAY REACH 3 FEET. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
1 follow-up statement
000 WHUS44 KLCH 262043 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT WED SEP 26 2007 ...ABNORMALLY HIGH TIDES EXPECTED FOR THE NEXT FEW DAYS... .THE RATHER CLOSE PROXIMITY OF A DOME OF HIGH PRESSURE ACROSS MISSISSIPPI TO TROPICAL DEPRESSION THIRTEEN OVER THE BAY OF CAMPECHE WILL GENERATE AND MAINTAIN MODERATE EASTERLY WINDS ACROSS THE COASTAL WATERS. THIS PERSISTENT EASTERLY STRESS ON THE SEA SURFACE WILL TRANSPORT WATER TO THE COAST...RESULTING IN A MINOR TIDAL PILE-UP. ASTRONOMICAL FORCING WILL CONTRIBUTE TO THE HIGHER-THAN-NORMAL TIDES. THE FULL HARVEST MOON AND ATTENDANT SPRINGS ARE OCCURRING. ALSO...THE HARVEST MOON WILL BE CLOSE TO PERIGEE (THE MOON WILL BE CLOSEST TO THE EARTH THIS FRIDAY). LAZ041-051>054-TXZ215-216-270445- /O.CAN.KLCH.CF.S.0004.000000T0000Z-070927T0000Z/ /O.NEW.KLCH.CF.Y.0001.070926T2041Z-070927T2100Z/ CALCASIEU-CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE- 341 PM CDT WED SEP 26 2007 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THURSDAY. THE COMBINATION OF ASTRONOMICAL FORCING...AND PERSISTENT EASTERLY WINDS ACROSS THE COASTAL WATERS...WILL RESULT IN HIGHER-THAN-NORMAL TIDES ALONG THE COAST. CURRENTLY...THE TIDES ARE RUNNING FROM 1 TO 1.5 FEET ABOVE THE PREDICTED TIDES. THE ACTUAL TIDES AT CAMERON MAY REACH 4 FEET. THE ACTUAL TIDES AT SABINE PASS AND VERMILION BAY MAY REACH 3 FEET. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Sep 26, 3:33 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Sep 26, 3:33 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 333 AM CDT WED SEP 26 2007 .SYNOPSIS...TROPICAL DEPRESSION 13 CONTINUES TO MEANDER SLOWLY IN THE SOUTHWESTERN GULF WITH NO CHANGE IN INTENSITY. A MOIST AIRMASS REMAINS IN PLACE MAINLY ALOFT FROM PACIFIC MOISTURE WHILE A PLUME OF GULF MOISTURE APPEARS TO HAVE SHIFTED EASTWARD TO THE EAST OF THE MISSISSIPPI RIVER PER LATEST IR/WV IMAGERY. A WEAK CANADIAN COLD FRONT INTO NORTH TEXAS AND THE OZARKS SHOULD PROGRESS THROUGH THE AREA...ASSISTED BY THE LOWER PRESSURE IN THE GULF. SIMILAR TO TUESDAY, MOISTURE DISTRIBUTION SHOULD BE LIGHT BUT WIDESPREAD AND AGAIN MAINLY AFTERNOON OWING TO THE LACK OF FOCUSING MECHANISMS. WILL GO WITH MAINLY SHOWERS WITH A FEW THUNDERSTORMS DUE TO A LACK OF UPPER LEVEL DIVERGENCE. && .SHORT TERM...GFS HAS BEEN VERIFYING BETTER ON TEMPS/POPS HERE AT LCH SO FAR IN SEPTEMBER. HELT TEMPS BELOW GUIDANCE TODAY DUE TO THE POSSIBLITY OF RAIN COOLED AIR SIMILAR TO A COUPLE OF DAYS AGO. STAYED CLOSE ON TEMPS FOR THURSDAY AS COOL ADVECTION IS BALANCED OUT BY SUBSIDENCE. .LONG TERM...THURSDAY THROUGH THE WEEKEND NOW LOOKS DRY AS THE COLD FRONT LOSES DEFINITION YET FILTERS IN NOTICEABLY DRIER AIR ON THURSDAY. THIS WILL RESULT IN COOLER TEMPS BY FRIDAY WITH CONTINENTAL HIGH PRESSURE DOMINATING OUR WEATHER AND GIVING US A PLEASANT WEEKEND. THE FIRST WEEK INTO OCTOBER SHOULD STAY SEASONABLY DRY WITH HIGH PRESSURE RIDGING IN FROM THE EAST COAST WHILE STRONG MID LATITUDE UPPER TROFS REMAIN NORTH OF THE THE SOUTHERN PLAINS. INCREASING MOISTURE FROM A SOUTHERLY FETCH SHOULD BRING RAIN CHANCES BACK INTO THE FORECAST TOWARDS THE LATTER PORTION OF NEXT WEEK. && .AVIATION...IFR STRATUS AND FOG ALREADY FORMING UP PER LATEST 11-3.9 MICRON IMAGERY AND METARS. 15Z SHOULD SEE IMPROVEMENT TO VFR CIGS WITH OCCASIONAL PERIODS OF MVFR CIG/VIS IN SHOWERS/TSTMS THIS AFTERNOON. VFR THIS EVENING. && .MARINE...THOSE VENTURING OFFSHORE WILL FIND CONDITIONS ROUGHER WITH GRADIENT WINDS ABOUT TROPICAL DEPRESSION 13 AND SHOWERS/TSTMS MAKING FOR A MORE CHALLENGING PERIOD. SEAS SHOULD ALSO BUILD ALONG WITH TIDES DUE TO THE EASTERLY FETCH. LATE THURSDAY NIGHT FRESHENING NORTHEAST WINDS AS THE COLD FRONT FILTERS THROUGH COULD BRING SMALL CRAFT ADVISORY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 83 71 89 70 / 60 10 20 10 KBPT 86 73 90 70 / 50 10 20 10 KAEX 83 67 90 66 / 60 20 20 10 KLFT 83 71 89 70 / 60 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
Hazardous weather outlook, Sep 26, 4:53 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT WED SEP 26 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-271000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 453 AM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD LIGHT RAIN WITH A FEW EMBEDDED THUNDERSTORMS TODAY DUE TO PACIFIC MOISTURE. TROPICAL DEPRESSION 13 IS EXPECTED TO REMAIN IN THE SOUTHWESTERN GULF OF MEXICO. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK CANADIAN COLD FRONT WILL FILTER IN DRIER AIR LATE THURSDAY INTO FRIDAY. THE NEXT BEST CHANCE FOR RAIN LOOKS TO BE OVER THE LATTER PORTION OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:41 PM CDT | Coastal Flood Advisory | LCH | 9 hr |
Nearby
Coastal Flood Statements in Texas, 2007Coastal Flood Statements in Louisiana, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.